Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 155, NWS New Orleans, LA

November 21, 2007Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 21, 2007, 7:03 PM CST for Wilkinson County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 21, 2007, 7:03 PM CST (01:03 UTC)
Expired
Nov 21, 2007, 7:45 PM CST
In force
42 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 21, 5:29 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 220104
SVRLIX
MSC157-220145-
/O.NEW.KLIX.SV.W.0155.071122T0103Z-071122T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CST WED NOV 21 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 745 PM CST

* AT 700 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF
  DOLOROSA TO 8 MILES NORTHWEST OF FORT ADAMS TO 10 MILES WEST OF    
  FORT ADAMS...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FORT ADAMS BY 720 PM CST...
  DOLOROSA BY 740 PM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3136 9116 3116 9121 3106 9156 3113 9164
      3122 9161 3126 9156 3125 9150 3131 9149
      3134 9146 3135 9137 3139 9132 3139 9122
TIME...MOT...LOC 0103Z 238DEG 28KT 3171 9161 3119 9161
          3107 9169

$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 4:10 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Nov 21, 4:10 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CST WED NOV 21 2007

.DISCUSSION
MAIN FORECAST CONCERNS CONTINUE TO CENTER AROUND CONVECTION
TONIGHT AND AGAIN SUNDAY INTO EARLY MONDAY. THE SCATTERED
CONVECTION THAT DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND
PRODUCED ISOLATED HAIL AND WIND DAMAGE IN SOUTHWEST MISSISSIPPI IS
BEGINNING TO MOVE OUT OF THE AREA AS IT PUSHES OFF TO THE EAST
NORTHEAST. HOWEVER ADDITIONAL CONVECTION IS EXPECTED OVERNIGHT AS
THE CONVECTION CURRENTLY OVER EAST TEXAS AND WESTERN LOUISIANA
PROGRESSES TO THE EAST. THE CONVECTION HAS BEEN ENHANCED TODAY BY
A JET MAX MOVING AROUND THE BASE OF AN UPPER TROUGH TRAVERSING THE
CENTRAL PLAINS...A WEAK DISTURBANCE MOVING OUT OF COASTAL TEXAS
AS WELL AS RATHER SHEARED WIND ENVIRONMENT. IT APPEARS THAT THE
BEST DYNAMICS WILL REMAIN NORTH OF THE FORECAST AREA TONIGHT WITH
THIS SYSTEM...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE...ESPECIALLY ACROSS THE NORTH ZONES. A STRONG COLD
FRONT ASSOCIATED WITH THIS SYSTEM AND CURRENTLY MOVING ACROSS
ARKANSAS AND NORTHEAST TEXAS WILL PUSH ACROSS THE FORECAST AREA
AFTER MIDNIGHT TONIGHT AND THROUGH EARLY THURSDAY MORNING. LINGERING
CONVECTION CAN BE EXPECTED ACROSS COASTAL AREAS AND THE ADJACENT
COASTAL WATERS THROUGH THURSDAY MORNING. IN THE WAKE OF THIS FRONT MUCH
COOLER CONDITIONS WILL PREVAIL WITH HIGH ONLY IN THE 50S AND 60S
THURSDAY INTO SATURDAY. RAIN WILL MOVE BACK INTO THE PICTURE ON
SATURDAY AS WARM AIR ADVECTION RETURNS TO THE GULF COAST REGION.
ANOTHER SYSTEM...THIS ONE QUITE VIGOROUS...IS FORECAST TO EJECT
OUT OF THE SOUTHWEST CONUS OR NORTHERN MEXICO LATE OVER THE
WEEKEND AND MOVE ACROSS TEXAS/SOUTHERN PLAINS AND THE LOWER
MISSISSIPPI VALLEY LATE SUNDAY INTO MONDAY. CYCLOGENESIS IS
FORECAST TO TAKE PLACE OVER THE NORTHWEST GULF AS THIS UPPER
TROUGH APPROACHES AND BEGINS TO TAKE ON A NEGATIVE TILT. THIS LOW
IS THEN FORECAST TO TRACK NORTHEAST ACROSS LOUISIANA AND
MISSISSIPPI LATE SUNDAY AND SUNDAY NIGHT. AS IT LOOKS NOW...THERE
WILL BE A THREAT OF SEVERE THUNDERSTORMS AND POSSIBLY HEAVY RAIN
SUNDAY AND SUNDAY NIGHT ALTHOUGH THE TIMING WITH THIS SYSTEM IS A
BIT UNCERTAIN.

&&

.AVIATION...
MVFR TO OCCASIONAL IFR CONDITIONS ARE EXPECTED THROUGH TONIGHT DUE
TO CEILING AND OCCASIONAL CONVECTION.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE
COLD FRONT DURING THE DAY THURSDAY ACROSS THE GULF COASTAL WATERS
AND OVER LAKES PONTCHARTRAIN AND MAUREPAS THURSDAY NIGHT. SMALL
CRAFT CONDITIONS WILL PERSIST OVER THE GULF COASTAL WATERS THROUGH
FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  51  56  37  56 /  70  20  10  10
BTR  53  59  39  58 /  70  20  10  10
MSY  59  62  45  58 /  60  30  10  10
GPT  58  64  41  58 /  60  40  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

11
Hazardous weather outlook, Nov 21, 2:05 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
205 PM CST WED NOV 21 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-221200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
205 PM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME
MORE NUMEROUS TONIGHT IN ADVANCE OF AN APPROACHING STRONG COLD
FRONT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING MAINLY ACROSS THOSE AREAS OF SOUTHWEST MISSISSIPPI AND
EAST CENTRAL LOUISIANA LOCATED TO THE WEST OF INTERSTATE 55 AND TO
THE NORTH OF INTERSTATES 10 AND 12. THE MAIN THREATS FROM ANY SEVERE
THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL END WITH FRONTAL PASSAGE EARLY THURSDAY
MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE
COASTAL WATERS THURSDAY AND FRIDAY.

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE WEST GULF LATE
SATURDAY OR EARLY SUNDAY AND MOVE NORTHWARD INTO LOUISIANA AS A
STRONG STORM SYSTEM SUNDAY NIGHT AND EARLY MONDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE FROM SUNDAY AFTERNOON INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. EMERGENCY MANAGERS ARE
URGED TO STAY ABREAST OF THE FORECASTS CONCERNING THE LOW PRESSURE
SYSTEM AND POSSIBLE SEVERE STORMS SUNDAY THROUGH MONDAY. IF THE
WEATHER PATTERN DEVELOPS AS INDICATED IN CURRENT WEATHER MODELS...
THEN A SIGNIFICANT SEVERE WEATHER EVENT MAY RESULT. ACTIVATION OF
STORM SPOTTERS AND EMERGENCY OPERATIONS MAY BE REQUIRED SUNDAY NIGHT
OR MONDAY.

In the hours before

Local storm report, Nov 21, 2:46 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             OSYKA                   31.01N 90.47W
11/21/2007  E1.75 INCH       PIKE               MS   LAW ENFORCEMENT

            STATE POLICE REPORTED GOLF BALL SIZE HAIL ON INTERSTATE
            55 AT EXIT 1.

&&

92/JSS
Local storm report, Nov 21, 3:25 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
325 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 S TYLERTOWN           31.04N 90.14W
11/21/2007  E0.75 INCH       WALTHALL           MS   LAW ENFORCEMENT

            PENNY SIZE HAIL COVERING GROUND.

&&
Local storm report, Nov 21, 3:41 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CST WED NOV 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     3 SE TYLERTOWN          31.09N 90.11W
11/21/2007  E0.00 MPH        WALTHALL           MS   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN NEAR THE COMMUNITY OF LEXIE.

0330 PM     TSTM WND DMG     SE TYLERTOWN            31.12N 90.14W
11/21/2007                   WALTHALL           MS   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN ON HIGHWAY 48.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 7:46 PM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.